Prednisone Side Effects, Advice

Discussion in 'Support' started by kirsty, Jun 19, 2014.

tinnitus forum
    1. kirsty
      Angelic

      kirsty Member

      Location:
      Lancashire uk
      Tinnitus Since:
      2001
      Hey Guys,

      Pretty new here, i've had T since 2001, and found out yest i've got a perforation in both ears identical size and place, i knew about the right as it never healed and it's been 2 yrs, but my normal doc said the left was slightly retracted only and didn't give me anything for it. Which i'm miffed about because they kept brushing me off despite my sinus pain,all over my face,fevers,fluorescent coloured snot etc for months. But i am glad i now know the cause of the pain and i wasn't making it up, but i also found out i have nasal polyps which i'm assuming has attributed to all the problems to, as i can't taste/smell properly. So the ENT has put me on prednisolone 5mg E/C 8 a day for 7 days and flixonase nasule drops. What i'd really like to know please if either will make my T spike? I've read that the pred can cause anxiety etc which i already have and i know certain meds have made me worse at times but been short lived, and when i had a filling at the dentist the jab had adrenaline in causing rapid heart beat and panic attack, would this be the same?. But from what i read pred episodes can last hours and continue a while after stopping the medication? it's really freaked me out, i've used my nose drops an hour and half ago and still feel ok just a bit tired. But i am scared of using the pred, so just after a bit of advice please? xx
       
    2. citigirl13
      Dreaming

      citigirl13 Member

      Location:
      North Yorkshire, England
      Tinnitus Since:
      17/1/14
      Usually any T spike after a drug is temporary. Prednisolone has been known to help people with T, but it is usually noise-induced and has to be given early on with the onset of T. I would suggest trying it once and seeing how you react; if they T gets bad then stop.

      Any thoughts @Dr. Nagler?
       
    3. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      Kirsty, I've taken Prednisolone countless times. No T side effects whatsoever.
       
    4. Teri
      Artistic

      Teri Member Benefactor

      Tinnitus Since:
      4/2014
      The side effect to pred. that I has was bad chest congestion and bad nasal congestion. I could hardly breathe. The ENT told me that I probably caught something because pred. will lower your immune system. The pred. did not seem to effect my T at all.
       
    5. kirsty
      Angelic

      kirsty Member

      Location:
      Lancashire uk
      Tinnitus Since:
      2001
      Thank you everyone, i had read it made people's anxiety worsen as well. But the nurse at my docs said she has honestly not heard this as lots of patients at the surgery are on it and children with asthma and my dose is short and quite low (40mg) she said if anything she's only heard how good it makes people feel lol. So i'll give it a whirl as i really want these polyps gone so i can taste and smell properly again :) Thanks everyone xx
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.